Tags

Type your tag names separated by a space and hit enter

AGEP overlap induced by hydroxychloroquine: a case report and literature review.

Abstract

Acute Generalized Exanthematous Pustulosis (AGEP) is a rare drug reaction manifesting as pustular lesions with surrounding erythema following exposure. The disease is often self-limited and treatment is supportive. It may present in an atypical variant with vesicles that desquamate into erosions, which classifies the disease as an AGEP/SJS Overlap. This overlap syndrome can carry a substantial mortality rate and necessitate elevation in the level of care. Hydroxychloroquine has been implicated in cases of AGEP, and we present a case of AGEP/SJS overlap attributed to this common medication. Given the prevalence of drug eruptions, it is critical for the physicians to recognize and not overlook this rare and potentially fatal dermatological emergency.

Links

  • PMC Free PDF
  • PMC Free Full Text
  • Authors+Show Affiliations

    ,

    Department of Internal Medicine, Reading Hospital and Medical Center, Tower Health, Reading, PA, USA.

    ,

    Department of Internal Medicine, Reading Hospital and Medical Center, Tower Health, Reading, PA, USA.

    ,

    Department of Internal Medicine, Reading Hospital and Medical Center, Tower Health, Reading, PA, USA.

    ,

    Department of Internal Medicine, Reading Hospital and Medical Center, Tower Health, Reading, PA, USA.

    Department of Internal Medicine, Reading Hospital and Medical Center, Tower Health, Reading, PA, USA.

    Source

    Pub Type(s)

    Case Reports

    Language

    eng

    PubMed ID

    30559945

    Citation

    Mercogliano, Christopher, et al. "AGEP Overlap Induced By Hydroxychloroquine: a Case Report and Literature Review." Journal of Community Hospital Internal Medicine Perspectives, vol. 8, no. 6, 2018, pp. 360-362.
    Mercogliano C, Khan M, Lin C, et al. AGEP overlap induced by hydroxychloroquine: a case report and literature review. J Community Hosp Intern Med Perspect. 2018;8(6):360-362.
    Mercogliano, C., Khan, M., Lin, C., Mohanty, E., & Zimmerman, R. (2018). AGEP overlap induced by hydroxychloroquine: a case report and literature review. Journal of Community Hospital Internal Medicine Perspectives, 8(6), pp. 360-362. doi:10.1080/20009666.2018.1547089.
    Mercogliano C, et al. AGEP Overlap Induced By Hydroxychloroquine: a Case Report and Literature Review. J Community Hosp Intern Med Perspect. 2018;8(6):360-362. PubMed PMID: 30559945.
    * Article titles in AMA citation format should be in sentence-case
    TY - JOUR T1 - AGEP overlap induced by hydroxychloroquine: a case report and literature review. AU - Mercogliano,Christopher, AU - Khan,Muhammad, AU - Lin,Catherine, AU - Mohanty,Elan, AU - Zimmerman,Ryan, Y1 - 2018/12/11/ PY - 2018/03/05/received PY - 2018/11/02/accepted PY - 2018/12/19/entrez PY - 2018/12/19/pubmed PY - 2018/12/19/medline KW - AGEP KW - Plaquenil KW - SJS/TEN overlap KW - acute generalized exanthematous pustulosis KW - hydroxychloroquine KW - sero-negative arthritis SP - 360 EP - 362 JF - Journal of community hospital internal medicine perspectives JO - J Community Hosp Intern Med Perspect VL - 8 IS - 6 N2 - Acute Generalized Exanthematous Pustulosis (AGEP) is a rare drug reaction manifesting as pustular lesions with surrounding erythema following exposure. The disease is often self-limited and treatment is supportive. It may present in an atypical variant with vesicles that desquamate into erosions, which classifies the disease as an AGEP/SJS Overlap. This overlap syndrome can carry a substantial mortality rate and necessitate elevation in the level of care. Hydroxychloroquine has been implicated in cases of AGEP, and we present a case of AGEP/SJS overlap attributed to this common medication. Given the prevalence of drug eruptions, it is critical for the physicians to recognize and not overlook this rare and potentially fatal dermatological emergency. SN - 2000-9666 UR - https://www.unboundmedicine.com/medline/citation/30559945/AGEP_overlap_induced_by_hydroxychloroquine:_a_case_report_and_literature_review L2 - https://www.ncbi.nlm.nih.gov/pmc/articles/pmid/30559945/ DB - PRIME DP - Unbound Medicine ER -